Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Generic properties of critical points of the scalar curvature for a Riemannian manifold


Authors: Anna Maria Micheletti and Angela Pistoia
Journal: Proc. Amer. Math. Soc. 138 (2010), 3277-3284
MSC (2010): Primary 53A99, 53C21
DOI: https://doi.org/10.1090/S0002-9939-10-10382-7
Published electronically: April 16, 2010
MathSciNet review: 2653957
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given $ (M,g)$ a smooth compact Riemannian $ N-$manifold, we prove that for generic Riemannian metric $ g$ the critical points of the scalar curvature are nondegenerate.


References [Enhancements On Off] (What's this?)

  • 1. BENCI, V.; BONANNO, C.; MICHELETTI, A.M., On the multiplicity of solutions of a nonlinear elliptic problem on Riemannian manifolds. J. Funct. Anal. 252 (2007), no. 2, 464-489. MR 2360924 (2008m:35091)
  • 2. BYEON, J.; PARK, J. Singularly perturbed nonlinear elliptic problems on manifolds. Calc. Var. Partial Differential Equations 24 (2005), no. 4, 459-477. MR 2180862 (2007i:58007)
  • 3. DANCER, E.N.; MICHELETTI A.M.; PISTOIA, A., Multipeak solutions for some singularly perturbed nonlinear elliptic problems on Riemannian manifolds. Manuscripta Math. 128 (2009), no. 2, 163-193. MR 2471314
  • 4. GHIMENTI, M.; MICHELETTI A.M., On the number of nodal solutions for a nonlinear elliptic problem on symmetric Riemannian manifolds. Electronic Journal of Differential Equations (to appear).
  • 5. HIRANO, N., Multiple existence of solutions for a nonlinear elliptic problem on a Riemannian manifold. Nonlinear Anal. 70 (2009), no. 2, 671-692. MR 2468411
  • 6. MICHELETTI A.M.; PISTOIA, A., The role of the scalar curvature in a nonlinear elliptic problem on Riemannian manifolds. Calculus of Variations PDE 34 (2009), no. 2, 233-265. MR 2448651 (2009k:53084)
  • 7. MICHELETTI A.M.; PISTOIA, A., Nodal solutions for a singularly perturbed nonlinear elliptic problem on Riemannian manifolds. Advanced Nonlinear Studies 9 (2009), 565-577. MR 2536955
  • 8. QUINN, F., Transversal approximation on Banach manifolds. 1970 Global Analysis (Proc. Sympos. Pure Math., Vol. XV, Berkeley, Calif., 1968), pp. 213-222, Amer. Math. Soc., Providence, R.I. MR 0264713 (41:9304)
  • 9. SAUT, J.-C.; TEMAM, R., Generic properties of nonlinear boundary value problems. Comm. Partial Differential Equations 4 (1979), no. 3, 293-319. MR 522714 (80i:35080)
  • 10. UHLENBECK, K., Generic properties of eigenfunctions. Amer. J. Math. 98 (1976), no. 4, 1059-1078. MR 0464332 (57:4264)
  • 11. VISETTI, D., Multiplicity of solutions of a zero-mass nonlinear equation on a Riemannian manifold. J. Differential Equations 245 (2008), no. 9, 2397-2439. MR 2455770 (2009m:35169)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53A99, 53C21

Retrieve articles in all journals with MSC (2010): 53A99, 53C21


Additional Information

Anna Maria Micheletti
Affiliation: Dipartimento di Matematica Applicata “U. Dini”, Università di Pisa, via F. Buonarroti 1/c, 56100 Pisa, Italy
Email: a.micheletti@dma.unipi.it

Angela Pistoia
Affiliation: Dipartimento di Metodi e Modelli Matematici, Università di Roma “La Sapienza”, via Antonio Scarpa 16, 00161 Roma, Italy
Email: pistoia@dmmm.uniroma1.it

DOI: https://doi.org/10.1090/S0002-9939-10-10382-7
Keywords: Scalar curvature, nondegenerate critical points.
Received by editor(s): April 13, 2009
Published electronically: April 16, 2010
Additional Notes: The authors were supported by Mi.U.R. project “Metodi variazionali e topologici nello studio di fenomeni non lineari”.
Communicated by: Matthew J. Gursky
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society